# SDR 2012FA0000189

- Difficulty date: February 15, 2012
- Submitted: April 6, 2012
- Operation: General aviation
- Aircraft: N201SN
- Make and model: Mooney M20J
- Aircraft serial: 240319
- Engine: Lyc IO360A1B6
- Propeller: Mcauly B2D34C212
- System (JASC): 2810 · Fuel Storage
- Part: Fuel Tank
- Part number: 240319
- Condition: Leaking
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THIS ACFT HAS BEEN REPEATEDLY REPAIRED TO CORRECT FUEL LEAKS.  EVERY DRAIN HOLE HAS BEEN COVERED UP ALLOWING WATER AND FUEL TO BE TRAPPED IN THE OTBD BAYS.  ALSO THE DRAIN VALVE RECEPTACLE DRAIN HOLES WERE COVERED WITH SEALANT CAUSING WATER TO COLLECT UP TO .5" BEFORE IT COULD BE REMOVED OVER THE TOP OF THE RECEPTACLE, INSTEAD OF THE BOTTOM.  THIS ACFT EXPERIENCED A ROUGH RUNNING ENGINE ON TAKEOFF.  MOST LIKELY WATER INGESTION.  UPON OPENING THE TANKS, A LARGE AMOUNT OF WATER WAS FOUND STILL IN THE TANKS, A LARGE AMOUNT OF WATER WAS FOUND STILL IN THE TANKS EVEN AFTER COMPLETE DRAINING.  A LARGE AMOUNT OF FUEL WAS STILL TRAPPED IN THE MIDDLE FUEL BAY.  HAVE SEEN THIS HAPPEN VERY OFTEN.
